Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 26, NWS St. Louis, MO

April 4, 2014Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 4, 2014, 9:54 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Apr 5, 2014, 2:42 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 4, 2014, 9:54 PM CDT (02:54 UTC)
In effect from
Apr 5, 2014, 2:42 AM CDT
Expired
Apr 8, 2014, 4:20 AM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River at Arnold (ARNM7).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WGUS43 KLSX 050254
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT FRI APR 4 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Meramec River

    near Arnold 

.This Flood Warning is a result of 3 to 7 inches of rain across
the basin the past 72 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-060254-
/O.NEW.KLSX.FL.W.0026.140405T0742Z-140408T0920Z/
/ARNM7.1.ER.140405T0742Z.140406T0600Z.140407T0920Z.NO/
954 PM CDT FRI APR 4 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Meramec River near Arnold
* from late tonight to late Monday night.
* At 9:30 PM Friday the stage was 22.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast:  Rise above flood stage late tonight and crest near
  25.5 feet by early Sunday morning. The river will fall below flood
  stage by Monday morning.
* Impact:  At 26.0 feet...House at the end of Kasebaum Lane is 
  surrounded by water just west of Lemay Ferry Road bridge.  Also, 
  Hawkins Road south of Meramec Bottom Road is closed near this 
  height.
* Impact:  At 25.1 feet...St. Louis County closes the following roads 
  at this height:  Butler Hill west of Summerhedge Place, Meramec 
  Bottom Road between Hageman Road and Highway 21, Hawkins Road south
  of Meramec Bottom Road, and Old Telegraph Road at Earl Widman 
  County Park.
* Impact:  At 24.7 feet...Hawkins Road south of Meramec Bottom Road 
  begins flooding.
* Impact:  At 24.0 feet...Corisande Hills Road begins flooding at this
  height.  Meramec Bottom Road between Hageman Road and Highway 21 
  begins flooding.
* Impact:  At 23.5 feet...The boat ramps and fishing banks at Arnold 
  City Park and at the Flamm City Access on the west bank near the 
  Telegraph Road bridge are flooded.
* Impact:  At 23.0 feet...Old Telegraph Road at Earl Widman County 
  Park and Butler Hill Road West beyond Summerhedge Place begin 
  flooding.  Heintz Road between Telegraph and Erb also floods near 
  this height.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/05  04/06  04/07  04/08  04/09

Meramec River
  Arnold          24.0   22.29      24.5   25.4   23.6   18.8   14.7


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$
2 follow-up statements
765 
WGUS83 KLSX 051427
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CDT SAT APR 5 2014

...The flood warning continues for the following rivers in 
Missouri...
 
  Bourbeuse River at Union 


  Meramec River 

      at Valley Park 

      near Arnold 
  

.This Flood Warning is a result of 4 to 7 inches of rainfall 
received earlier this week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-061427-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-140408T0125Z/
/UNNM7.1.ER.140404T1026Z.140406T0000Z.140407T0125Z.NO/
927 AM CDT SAT APR 5 2014

The Flood Warning continues for
  Bourbeuse River at Union
* Until Sunday evening.
* At 9:00 AM Saturday the stage was 18.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast:  The river is forecast to fall back below flood stage Sunday
  evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Bourbeuse River
  Union           15.0   18.10      18.0   11.1    5.8    4.0    3.2


&&


LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       



$$

MOC099-189-061426-
/O.EXT.KLSX.FL.W.0025.000000T0000Z-140407T1017Z/
/VLLM7.1.ER.140405T0518Z.140406T0000Z.140406T1017Z.NO/
927 AM CDT SAT APR 5 2014

The Flood Warning continues for
  Meramec River at Valley Park
* Until late tonight.
* At 9:00 AM Saturday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast:  The river is forecast to crest near 16.8 feet this
  evening. 

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Meramec River
  Valley Park     16.0   16.59      15.8   12.7    8.1    3.9    2.3


&&


LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044




$$

MOC099-189-061426-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-140407T2100Z/
/ARNM7.1.ER.140405T1542Z.140406T0000Z.140406T2100Z.NO/
927 AM CDT SAT APR 5 2014

The Flood Warning continues for
  Meramec River near Arnold
* Until Sunday afternoon.
* At 9:00 AM Saturday the stage was 23.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage late this 
  morning and crest near 24.5 feet this evening. 
* Impact:  At 24.7 feet...Hawkins Road south of Meramec Bottom Road 
  begins flooding.
* Impact:  At 24.0 feet...Corisande Hills Road begins flooding at this
  height.  Meramec Bottom Road between Hageman Road and Highway 21 
  begins flooding.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Meramec River
  Arnold          24.0   23.85      24.4   21.8   17.7   14.2   12.9


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$
385 
WGUS83 KLSX 060128
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT SAT APR 5 2014

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Meramec River 

     at Valley Park 

     near Arnold 

.This will be the final statement for this flooding event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-060158-
/O.CAN.KLSX.FL.W.0025.000000T0000Z-140407T1017Z/
/VLLM7.1.ER.140405T0518Z.140405T1415Z.140405T2245Z.NO/
828 PM CDT SAT APR 5 2014

The Flood Warning is cancelled for
  the Meramec River at Valley Park.
* At 8:00 PM Saturday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 5:45 PM Saturday.
* Forecast: The river is forecast to continue to fall to
  9.4 feet by Monday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Meramec River
  Valley Park     16.0   15.70      13.9    9.4    5.3    2.9    2.0


&&


LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044




$$

MOC099-189-060158-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-140407T2100Z/
/ARNM7.1.ER.140405T1930Z.000000T0000Z.140405T1930Z.NO/
828 PM CDT SAT APR 5 2014

The Flood Warning is cancelled for
  the Meramec River near Arnold.
* At 8:00 PM Saturday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 2:30 PM Saturday.
* Forecast:  The river is forecast to fall to 20.0 feet by Monday 
  morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Meramec River
  Arnold          24.0   23.77      23.2   20.0   16.4   14.2   13.3


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 4, 9:03 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 4, 9:03 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT Fri Apr 4 2014

.UPDATE:
Issued at 857 PM CDT Fri Apr 4 2014

The going forecast remains on track this evening for the most
part, though the clouds have been slow to clear in the wake of the
departing low pressure system. Thus, have slowed down the clearing
by 1-2 hours, though the overall trend of gradually clearing skies
and winds becoming light remains, with overnight low temperatures
expected to range from around 30 degrees north to mid 30s south.

JP

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 314 PM CDT Fri Apr 4 2014

SC deck in the wake of yesterday's system is stubbornly remaining
locked over the area this afternoon. Still think skies will clear
this evening as surface low continues to pull northeast and
surface ridge builds into the mid-Mississippi Valley, lessening
the cyclonic curvature over the region and allowing drier low
level air to work into the area. Temperature-wise, the night is
going to start off relatively cool due to the afternoon cloud
cover, but have resisted the urge to go too cool due to the
saturated ground across the CWA. Have added some patchy frost over
western sections of the CWA where predawn winds will be the
lightest...generally along and especially west of a Quincy...St.
Louis...Farmington line.

Truett

.LONG TERM:  (Saturday through Next Friday)
Issued at 314 PM CDT Fri Apr 4 2014

Quiet weather is expected on Saturday and for most of Sunday due to
the influence of a high pressure center drifting across the region.
Winds remain generally easterly to southeasterly around the
departing high pressure center. Expect temperatures to be around
5-10 degrees below average on Saturday and Saturday night followed
by near-average temperatures on Sunday and Sunday night.

The PV anomaly which was located over SoCal at 18z will move into
northern Mexico by 12z Sun, then lift through TX and AR into IN.
This shortwave will probably bring deformation zone rain to the
southeastern one-third of the CWA on Sunday night and Monday. Since
this system is occurring in April instead of January, there are no
precipitation type issues to discuss.

Another shortwave is forecast to top the amplified ridge over the
western CONUS and dive southward as the ridge shifts slightly
eastward. DCVA ahead of this feature may support rain showers on
Monday night and Tuesday. Winds generally remain north to
northwest during this time.

By the middle to end of next week, winds should turn southerly to
southwesterly ahead of an approaching cold front associated with a
strong low pressure system moving through southern Canada, and wind
speeds should also increase due to the tightening pressure gradient.
Such conditions would contribute to a substantial warm-up on Thu
with afternoon high temperatures around 5-10 degrees above average.
No precipitation is forecast with the cold frontal passage at this
time because model solutions keep the best dynamics well to the
north and east of the cold front as it moves through the LSX CWA.

Kanofsky

&&

.AVIATION:  (For the 00z TAFs through 00z Saturday Evening)
Issued at 545 PM CDT Fri Apr 4 2014

Stratocumulus clouds at 3000-5000 ft continue to rotate
southeastward through our area late this afternoon on the backside
of the surface low over northeastern MI. These clouds should shift
east of the taf sites late this evening and overnight as the
surface low moves further northeast of the region and as a surface
ridge over the Plains moves southeastward to right over our area
by 12z Saturday. The MOS cloud guidance is a little too quick with
this clearing. The strong and gusty w-nwly surface winds will also
gradually diminish tonight as the surface ridge axis approaches,
becoming light late tonight. Just some high level clouds are
expected on Saturday along with light winds.

Specifics for KSTL: The cloud deck around 3500-4000 ft should
advect east of STL between 06-09z Saturday. Strong and gusty
w-nwly surface wind will diminish and become light late tonight.
The surface wind will become sely Saturday evening as the surface
ridge shifts east of our area. Only high level clouds are expected
Saturday and Saturday evening.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 4, 3:44 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT FRI APR 4 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
344 PM CDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:22 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve3 days

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.